Alert archive / Colorado / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Mar 30, 2015, 8:18 AM MDT for Cheyenne County, Kit Carson County, Colorado. It took effect at Mar 30, 2015, 10:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2015, 8:18 AM MDT (14:18 UTC)
- In effect from
- Mar 30, 2015, 10:00 AM MDT
- Expired
- Mar 30, 2015, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 85 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 2.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3323 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WWUS83 KGLD 301418 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 818 AM MDT MON MAR 30 2015 COZ253-254-302230- /O.NEW.KGLD.FW.W.0006.150330T1600Z-150331T0000Z/ KIT CARSON-CHEYENNE CO- 818 AM MDT MON MAR 30 2015 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 CHEYENNE CO. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 25 MPH...DECREASING DURING THE LATE AFTERNOON * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRE THAT IS STARTED WILL VERY RAPIDLY GROW IN INTENSITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
1 follow-up statement
882 WWUS83 KGLD 310005 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 605 PM MDT MON MAR 30 2015 COZ253-254-310115- /O.EXP.KGLD.FW.W.0006.000000T0000Z-150331T0000Z/ KIT CARSON-CHEYENNE CO- 605 PM MDT MON MAR 30 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 253 AND 254... EVEN THOUGH RELATIVE HUMIDITIES HAVE NOT BEGUN TO INCREASE...THEY WILL SHORTLY. WIND SPEEDS HAVE DECREASED WELL BELOW RED FLAG CRITERIA. AS A RESULT...THE RED FLAG WARNING WAS ALLOWED TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Mar 30, 5:39 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Mar 30, 5:39 AM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 539 AM MDT MON MAR 30 2015 .SHORT TERM...(TODAY AND WED NIGHT) ISSUED AT 222 AM MDT MON MAR 30 2015 04Z WATER VAPOR IMAGERY/RAP ANALYSIS INDICATED BROAD RIDGING ACROSS THE WESTERN CONUS WITH TROUGH MOVING ACROSS THE GREAT LAKES AREA. SHORT WAVE TROUGH NOTED ALONG NORTHERN EDGE OF RIDGE NEAR NORTHERN MONTANA BORDER...WITH SECOND TROUGH UNDERCUTTING RIDGE IN SOUTHERN NEVADA. AT THE SFC...HIGH PRESSURE WAS IN PLACE ACROSS THE AREA WITH RETURN FLOW DEVELOPING ACROSS WESTERN CWA. MAIN FORECAST CONCERNS WILL BE TEMPERATURES AND FIRE WX THROUGH THE NEXT FEW DAYS. SFC TROUGH WILL MOVE ACROSS THE AREA TODAY...SHIFTING WINDS TO THE NORTH TODAY BRINGING A REINFORCING SHOT OF DRY AIR TO THE AREA. HUMIDITIES WILL LIKELY FALL TO THE 10 TO 20 PERCENT RANGE THROUGH THE AFTERNOON WITH HIGHER TDS COINCIDING WITH WARMER TEMPS SO LOW HUMIDITIES WILL PREVAIL. AS HAS BEEN THE CASE OVER THE PAST FEW DAYS WINDS DO NOT APPEAR TO BE STRONG ENOUGH TO WARRANT AN RFW EVEN ALLOWING A SOMEWHAT RELAXED CRITERIA TODAY. OTHERWISE...NEXT CONCERN FOR THE PERIOD WILL BE TUESDAY NIGHT INTO WEDNESDAY NIGHT. STRONG MOISTURE ADVECTION WILL OCCUR OVERNIGHT TUESDAY AND WHILE CAPPING INVERSION APPEARS TOO STRONG TO ALLOW CONVECTION WOULD NOT BE SHOCKED TO SEE SOME ADVECTION DEVELOP BEFORE SUNRISE. PRECIP POTENTIAL WILL INCREASE THROUGH THE AFTERNOON AS FRONTAL ZONE SHARPENS AND LARGE SCALE FORCING FOR ASCENT INCREASES. THINK BEST CHANCE FOR PRECIP EARLY WILL BE ALONG FRONT AS AREA OF PERHAPS VIGOROUS THUNDERSTORMS MAY DEVELOP. SECOND AREA OF HIGH BASED STORMS POSSIBLE ACROSS THE WEST WHERE SYNOPTIC FORCING IS STRONGEST...BUT INSTABILITY LIMITED. BASED ON ENSEMBLE NEIGHBORHOOD DATA APPEARS SOME PRECIP THREAT WILL LINGER THROUGH THE NIGHT ALTHOUGH IT WILL BE WEAKER THAN AFTERNOON CONVECTION. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 310 AM MDT MON MAR 30 2015 A COLD FRONT WILL COME THROUGH THE AREA ON THURSDAY AHEAD OF A SHORTWAVE THURSDAY NIGHT. IT LOOKS AS THOUGH THE BEST CHANCE FOR PRECIP WILL BE THURSDAY NIGHT INTO FRIDAY MORNING. TOO EARLY TO TELL WHAT THE PRECIP TYPE WILL BE. IT SEEMS THAT IT WILL START OUT AS RAIN AND BEGIN TO SWITCH OVER TO A MIX OF RAIN AND SNOW FOR THE AREA BEFORE MIDNIGHT. THE PRECIP...INCLUDING SOME LIGHT SNOW...WILL CONTINUE FOR THE AREA INTO FRIDAY AND WILL MOVE OUT OF THE AREA FRIDAY AFTERNOON. PRECIP CHANCES WILL DECREASE THROUGHOUT THE DAY AND TEMPERATURES WILL BE BELOW NORMAL. A RIDGE WILL ENTER THE PLAINS FOR THE WEEKEND CREATING DRY CONDITIONS AND GRADUALLY INCREASING TEMPERATURES. ON MONDAY...TEMPERATURES WILL CONTINUE TO CLIMB AS THE RIDGE SETTLES OVER THE PLAINS. DRY CONDITIONS WILL PERSIST. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 537 AM MDT MON MAR 30 2015 VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AS WINDS GRADUALLY SHIFT TO THE NORTH THIS MORNING AND BECOME LIGHT AND VARIABLE OVERNIGHT. LOW LEVEL JET APPEARS TO BE UNDERFORECAST AS PER OVERNIGHT VWP PRODUCT AND WITH WINDS TOTALLY DECOUPLING AT MCCOOK THINK THAT THREAT EXISTS FOR A FEW HOURS BEFORE JET VEERS AND WEAKENS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JRM LONG TERM...HILL AVIATION...JRM
Hazardous weather outlook, Mar 30, 4:02 AM MDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 402 AM MDT MON MAR 30 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311015- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 402 AM MDT MON MAR 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... FIRE DANGER WILL REMAIN ELEVATED ACROSS THE AREA TODAY AS HUMIDITIES FALL TO UNDER 20 PERCENT THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN ELEVATED FIRE DANGER WILL REMAIN ACROSS THE AREA THROUGH WEDNESDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA ON WEDNESDAY AFTERNOON AND DURING THE EVENING HOURS. THERE IS A CHANCE FOR A FEW SEVERE THUNDERSTORMS...MAINLY EAST OF A NORTON TO GOVE LINE. A STRONG STORM SYSTEM WILL MOVE ACROSS THE AREA THURSDAY NIGHT BRINGING COLDER AIR TO THE HIGH PLAINS. SOME ACCUMULATING SNOW IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.